MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC PROMETRA PATIENT THERAPY CONTROLLER; INFUSION PUMP PROGRAMMER

FLOWONIX MEDICAL, INC PROMETRA PATIENT THERAPY CONTROLLER; INFUSION PUMP PROGRAMMER
Model Number 12860
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Displays Incorrect Message (2591); Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 8/19/2016, the ptc history log was retrieved, which had no saved record of two boluses being delivered within 20 minutes from each other.On 9/1/2016, it was determined that the reported issue was not a reportable event with the information available at the time of the decision.However, additional information was made available on 9/2/2016 which indicated that the issue was reportable.Additional information is not available to confirm the reported lockout issue.The reported lockout issue could not be replicated on a different device under similar conditions.A supplemental report will be filed if additional information become available regarding the reported event.(b)(4).
 
Event or Problem Description
After a refill appointment on (b)(6) 2016, it was reported that the patient therapy controller (ptc) displayed an error message indicating that a physician must configure the device before use.The device was reconfigured on (b)(6) 2016.During the reconfiguration appointment, an error code was displayed when the patient initially attempted to deliver a bolus with the ptc.The second attempt was successful.When this bolus was being delivered, the ptc incorrectly displayed that the next bolus will be available in 20 minutes, when it should have been 4 hours and 20 minutes.The patient bolused themselves again once the 20 minute period was complete.The ptc then displayed the correct period of 4 hours and 20 minutes for the next bolus.It was later reported that the patient was able to give themselves more bolus than allotted within a 24 hour period.There were no patient effects reported.No further issues were reported, and the device will not be returned.
 
Additional Manufacturer Narrative
Additional investigation was performed to replicate the reported issue.A review of the ptc error log history was performed, and a timeline was developed to replicate the likely sequence of events.The investigation could not confirm the reported issue.The likely cause of the issue is that a demand bolus was programmed with the clinician programmer, and when a ptc bolus was attempted, the ptc screen displayed the time remaining from the bolus initiated by the clinician programmer.The ptc likely then delivered a bolus after the clinician programmer initiated demand bolus was completed.Internal complaint number: (b)(4).

Brand Name
PROMETRA PATIENT THERAPY CONTROLLER
Common Device Name
INFUSION PUMP PROGRAMMER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key5990253
Report Number3006803715-2016-00138
Device Sequence Number18852384
Product Code LKK
UDI-Device Identifier00810335020174
UDI-Public010081033502017411151019
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number12860
Device Catalogue Number12860
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2016
Supplement Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1